Adderall Abuse Effects That Harm Your Well-Being
Adderall, as a schedule II controlled substance has useful medical benefits, but also has the potential for abuse and dependence. When used as directed it can help those with ADHD/ADD to focus better and control hyperactive behavior. However, tolerance can quickly build and a user may find themselves becoming dependent on the drug. Taking larger doses more often than required can cause Adderall abuse effects that can be harmful to a user’s overall health.
According to the National Institutes of Health, a large percentage of high school students abuse Adderall and Ritalin -the stimulant drugs prescribed for ADHD/ADD. These drugs increase alertness much like cocaine does, and even though they are legal, they can be very dangerous if misused. High doses can lead to increased heart rate, heart failure, and seizures.
What Known Adderall Abuse Effects Can Harm a User’s Well-Being?
If the Adderall you use is by prescription and you think it may not be working as it should, or the usual dose no longer has the same effects, it is best to speak with your doctor about it. However, trying to increase the dose, or taking it more times than necessary without a doctors approval can cause serious health complications. If you have been using it without a prescription, not only are you abusing the drug, but it is also illegal, and carries health risks. Some of the harmful effects of misusing Adderall include:
- Loss of appetite: Can cause weight loss and lead to malnutrition.
- Unable to fall asleep: Causes insomnia.
- Constipation or diarrhea: Digestive problems can affect a person’s overall health
- Irregular heart beat: May lead to heart failure
- Mood swings: Can be feeling happy one moment –depressed the next
- Paranoia: Feelings of suspicion and fear –can lead to psychological disorders
- Sex drive: Can increase or decrease
- Behavior changes: Can become aggressive, violent, or hostile towards others
- Uncontrollable shaking of hands and arms: Tremors
- Headaches: Constant headaches can accompany nausea and vomiting, and upset stomach
These are some known effects that can be unhealthy for you to deal with on a daily basis. Progressive symptoms can make it hard to function, and can affect your well-being negatively. Using too much Adderall can cause an overdose. Repeatedly abusing the drug can lead to an Addiction to Adderall. Other more dangerous effects may require immediate medical assistance.
Other Adderall Abuse Effects that Can Pose Immediate Danger
While all the negative effects of Adderall abuse can be harmful to your overall health, some symptoms can become extremely severe and you (or a loved one) may need to seek medical treatment immediately. These include:
- Unable to breathe
- Extreme hallucinations to the point you feel insane
- Pounding heartbeat accompanied with chest pain
- Extreme depression that is provoking suicidal thoughts
- Seizures or convulsions
Some of the effects can be due to an overdose. Seeking medical attention is necessary if an overdose has been taken. If you or a loved one have experience some of the effects of Adderall listed here, then you are risking your life and possible permanent harm to your health. If you or a loved one is abusing this medication, it is best to get treatment for the sake of your well-being. Talk to a substance abuse specialist about treatment options available for Adderall abuse.